Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 16, 2013, 2:25 PM CDT for Bexar County, Comal County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2013, 2:25 PM CDT (19:25 UTC)
- Expired
- Jul 16, 2013, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Bexar County, TX, Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 34 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155
WWUS84 KEWX 161925
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT TUE JUL 16 2013
TXZ205>207-162015-
BEXAR-COMAL-GUADALUPE-
225 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COMAL...NORTHERN BEXAR
AND WESTERN GUADALUPE COUNTIES UNTIL 315 PM CDT...
AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW BRAUNFELS TO
UNIVERSAL CITY TO HELOTES...AND MOVING NORTHWEST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF VERY HEAVY RAIN AND OCCASIONAL DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
NEW BRAUNFELS...
CANYON LAKE DAM...
SELMA...
HELOTES...
SHAVANO PARK...
GARDEN RIDGE...
HOLLYWOOD PARK...
CROSS MOUNTAIN...
THE DOMINION...
LEON SPRINGS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2988 9821 2967 9808 2946 9823 2941 9877
2970 9879
TIME...MOT...LOC 1925Z 146DEG 16KT 2967 9816 2956 9832
2953 9873
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 16, 12:58 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 16, 12:58 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1258 PM CDT TUE JUL 16 2013 .AVIATION... SCATTERED TO NUMEROUS SHRA/TSRA CAN BE EXPECTED THIS AFTERNOON INTO EVENING. HAVE TEMPO GROUPS FOR I-35 TAFS 19Z-23Z AND KDRT 22Z-02Z. SHRA/TSRA DECREASE LATE EVENING INTO OVERNIGHT AS AIRMASS STABILIZES. SCATTERED SHRA/TSRA REDEVELOP ON WEDNESDAY AND HAVE INCLUDED PROB30 FOR 30 HOUR TAFS OF KAUS AND KSAT FOR 17/18Z-23Z. HOWEVER...CAN NOT RULE OUT SHRA/TSRA AT TAF SITES FOR OTHER TIME PERIODS AS AIRMASS REMAINS MOIST. VFR CIGS THIS AFTERNOON INTO EVENING...EXCEPT LOCAL MVFR CIGS IN AND NEAR SHRA/TSRA. REDEVELOPMENT OF IFR/MVFR CIGS EXPECTED OVERNIGHT LIFTING TO VFR BY WEDNESDAY AFTERNOON...EXCEPT LOCAL MVFR CIGS IN AND NEAR SHRA/TSRA. E TO SE WINDS 5 TO 12 KTS WILL PREVAIL. EXCEPT GUSTS TO 30 KTS IN AND NEAR SHRA/TSRA THIS AFTERNOON INTO EVENING. && .PREV DISCUSSION... /ISSUED 1122 AM CDT TUE JUL 16 2013/ UPDATE... LATE MORNING UPDATE SENT MAINLY TO REFINE POP AND QPF TRENDS. THE MORNING MODEL RUNS SHOW A CONTINUED EMPHASIS ON HIGHER RAIN CHANCES OVER THE SWRN HALF OF THE FORECAST AREA THROUGH EARLY THIS EVENING...WITH A DECREASING TREND FOR CENTRAL AND EASTERN COUNTIES LATE TONIGHT. LOCALLY HEAVY RAINFALL MENTION FOR THIS EVENING WAS CONTRACTED TO JUST THE WESTERN 1/3 OF OUR COUNTIES FOR EARLY THIS EVENING. SOME COSMETIC CHANGES WERE MADE INTO DAY 2 TO REFLECT A GRADUAL SHIFT TOWARD DIURNAL CONVECTION. ALSO MADE A SLIGHT ADJUSTMENT TO TEMPS AND SKY CONDITION TO SHOW SLIGHTLY MORE SUN AND HEATING OVER COUNTIES NORTH OF I-10 THIS AFTERNOON. PREV DISCUSSION... /ISSUED 648 AM CDT TUE JUL 16 2013/ AVIATION... /12Z TAFS/ ON AND OFF SHOWERS WILL CONTINUE THIS MORNING ACROSS SOUTH CENTRAL TEXAS ESPECIALLY ALONG AND SOUTH OF HIGHWAY 90 AS COASTAL SHOWERS MOVE OVER INLAND AREAS AND A SECOND GROUP OF LIGHT TO MODERATE SHOWERS MOVE ACROSS WESTERN VAL VERDE COUNTY. CIGS WILL BE MVFR/IFR FOR MUCH OF THE MORNING AND AFTERNOON PERIODS WITH SHOWERS INCREASING LATE THIS MORNING INTO THE AFTERNOON HOURS WITH THUNDERSTORMS EXPECTED TO AFFECT THE I-35 TERMINALS AT OR AROUND 17Z TO 20Z. LATE THIS AFTERNOON...LINGERING SHOWERS ARE EXPECTED OVER MUCH OF SOUTH CENTRAL TEXAS WITH VFR CIGS ANTICIPATED FOR SEVERAL HOURS BEFORE MVFR/IFR CIGS RETURN LATE TONIGHT INTO WEDNESDAY MORNING. PREV DISCUSSION... /ISSUED 340 AM CDT TUE JUL 16 2013/ SHORT TERM (TODAY THROUGH WEDNESDAY)... WATER VAPOR IMAGERY SHOWS THE UPPER LOW OVER THE PANHANDLE CONTINUING ON A WSW TRACK TOWARD NEW MEXICO TODAY...AND MODELS ARE IN GOOD AGREEMENT IN CONTINUING ITS PROGRESSION TO NORTHERN MEXICO AND WEAKENING TO A SHEAR AXIS TOMORROW. THE FORECAST IS GENERALLY A BLEND OF ALL MODELS...BUT THE GFS IS NOT TOO BAD AS THE STARTING POINT. THE PROSPECTS FOR CONVECTION AND LOCALLY HEAVY RAIN LOOK GOOD AGAIN THIS AFTERNOON AND EARLY EVENING WITH PWAT AOA 2 INCHES...CLOSE PROXIMITY TO THE SHEAR AXIS...AND A STATIONARY SURFACE BOUNDARY JUST TO THE NORTH OF OUR CWA. HOWEVER... HIGHER RESOLUTION MODELS SUCH AS THE HRRR...NSSL WRF...AND TTECH WRF ALL POINT TO MORE SCATTERED CONVECTION TODAY AND NO FOCUS AREA FOR HEAVY RAIN. CONSIDERING THE CURRENT DIURNAL DECREASING TREND SEEN ON RADAR AND SATELLITE...AND THE HIGH RESOLUTION MODEL PROJECTIONS...WILL CANCEL THE FLASH FLOOD WATCH AT 4 AM. HOWEVER...WILL MAINTAIN MENTION OF LOCALLY HEAVY RAIN AS SOME CELLS COULD PRODUCE 1-2 INCHES IN LESS THAN TWO HOURS THIS AFTERNOON AND EVENING. WE DO NOT EXPECT ANY SEVERE THREAT WITH A NEARLY MOIST ADIABATIC ATMOSPHERE. RAINFALL AMOUNTS SHOULD AVERAGE 1/4 TO 1/2 INCH OVER THE NEXT 24 HOURS...ALTHOUGH A FEW SPOTS COULD GET UP TO 2 INCHES. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... NO SIGNIFICANT CHANGE TO THE FORECAST...GENERALLY WARMING/DRYING CONDITIONS AS THE UPPER LOW MOVES INTO MEXICO...A SHEAR AXIS ARRIVES FROM THE GULF THURSDAY/FRIDAY...AND THE UPPER LEVEL RIDGE BUILDS OVER THE WEEKEND INTO NEXT WEEK. THE SHEAR AXIS FROM THE GULF WILL KEEP CHANCE POPS THROUGH THURSDAY...BUT THEN ONLY EXPECT SEA BREEZE CONVECTION ALONG THE COASTAL PLAINS FRIDAY THROUGH SUNDAY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH FRIDAY... THEN RETURN TO NEAR NORMAL OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 74 90 74 95 / 50 40 50 50 30 AUSTIN BERGSTROM INTL AIRPORT 90 71 90 72 95 / 50 40 50 50 30 NEW BRAUNFELS MUNI AIRPORT 88 71 88 71 93 / 60 40 50 50 30 BURNET MUNI AIRPORT 84 72 84 72 90 / 50 40 50 50 30 DEL RIO INTL AIRPORT 86 74 86 75 88 / 60 60 50 50 30 GEORGETOWN MUNI AIRPORT 86 72 86 72 92 / 50 40 50 50 30 HONDO MUNI AIRPORT 88 73 89 73 93 / 60 40 50 50 30 SAN MARCOS MUNI AIRPORT 88 72 88 73 93 / 60 40 50 50 30 LA GRANGE - FAYETTE REGIONAL 92 74 92 73 94 / 60 40 50 50 30 SAN ANTONIO INTL AIRPORT 88 75 88 75 92 / 60 40 50 50 30 STINSON MUNI AIRPORT 87 73 90 74 92 / 60 40 50 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Jul 16, 11:44 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1144 AM CDT TUE JUL 16 2013 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1144 AM CDT TUE JUL 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM MOVING FROM THE TEXAS PANHANDLE INTO NEW MEXICO WILL INTERACT WITH A MOIST AIRMASS. THIS WILL GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY DOWNPOURS THIS AFTERNOON INTO EVENING. ISOLATED RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY CAUSE PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A RESIDUAL MOIST AIRMASS WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL TEXAS ON WEDNESDAY. THE MAIN THREAT WILL BE LOCALLY HEAVY DOWNPOURS. ISOLATED RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY CAUSE PONDING OF WATER IN LOW LYING AREAS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 16, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT TUE JUL 16 2013
TXZ205>207-162015-
BEXAR-COMAL-GUADALUPE-
225 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COMAL...NORTHERN BEXAR
AND WESTERN GUADALUPE COUNTIES UNTIL 315 PM CDT...
AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW BRAUNFELS TO
UNIVERSAL CITY TO HELOTES...AND MOVING NORTHWEST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF VERY HEAVY RAIN AND OCCASIONAL DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
NEW BRAUNFELS...
CANYON LAKE DAM...
SELMA...
HELOTES...
SHAVANO PARK...
GARDEN RIDGE...
HOLLYWOOD PARK...
CROSS MOUNTAIN...
THE DOMINION...
LEON SPRINGS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2988 9821 2967 9808 2946 9823 2941 9877
2970 9879
TIME...MOT...LOC 1925Z 146DEG 16KT 2967 9816 2956 9832
2953 9873The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:51 PM CDT | Special Weather Statement | EWX | Comal | 39 min |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.